Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 27, 1998, 9:26 PM CDT for Douglas County, Ozark County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 1998, 9:26 PM CDT (02:26 UTC)
- Expired
- Apr 28, 1998, 2:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 280227 FFWSGF MOC067-153-229-280730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 926 PM CDT MON APR 27 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI OZARK COUNTY IN SOUTHWESTERN MISSOURI WRIGHT COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 230 AM CDT * AT 918 PM DOPPLER RADAR INDICATED LOCALLY MODERATE RAINFALL LOCATED FROM VANZANT TO DORA TO NORFORK LAKE. THESE STORMS ARE MOVING TO THE NORTH AT 30 MPH. * SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP ALONG A BOUNDARY LOCATED FROM EASTERN WRIGHT COUNTY TO GAINESVILLE AND INTO NORTHERN ARKANSAS. STORMS ARE EXPECTED TO DEVELOP ALONG THIS BOUNDARY AND PRODUCE LOCALLY HEAVY RAINFALL OVER THE NEXT SEVERAL HOURS ON TOP OF A NEARLY SATURATED GROUND. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. KEEP UP TO DATE ABOUT THE LATEST STORM INFORMATION BY WATCHING OR LISTENING TO YOUR FAVORITE WEATHER NEWS SOURCE. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 2:10 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Apr 27, 2:10 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT MON APR 27 1998 1ST PD FCST PROBLEMS...TEMPS AND FFA OUTLINE. SFC LOW SHOWS WELL ON STLT...OVR NE OK WITH A WARM FRONT FROM SGF TO THE BOOTHEEL. S CENTRAL MO IS SEEING SOME SUN AND WITH LIS AROUND MINUS 4...EXPECTING POSSIBLE TSRA THIS AFTERNOON. CALL CHEROKEE COUNTY IN SE COUNTY AT 1840Z...AND A TOTAL RAINFALL AMOUNTS OF 4 INCHES WERE REPORTED IN THE WEST PART OF THE COUNTY. THE REPORT ALSO SAID THAT ALL CREEKS WERE BANKS FULL AND ANOTHER 1-2 INCHES OF RA WOULD CAUSE FLOODING. WITH MODELS PRINTING OUT ANOTHER 2 INCHES...FFA WILL BE NEEDED. ATTM FFA WL INCLUDE ALL SE KS AND WESTWARD TO SGF AND UNO FOR TONIGHT AND TUESDAY. 1ST PD FCST RECOMMENDATION (FOR COORDINATION ONLY) SE KS/JLN/SGF... ...FLASH FLOOD WATCH TONIGHT AND TUESDAY... .TONIGHT...PERIODS OF SHOWERS AND THUNDERSTORMS...RAIN COULD BE HEAVY AT TIMES. LOW IN THE LOW TO MID 50S. WIND EAST TO NORTHEAST 10 TO 15 MPH. CHANCE OF RAIN 80 PERCENT. UNO... ...FLASH FLOOD WATCH TONIGHT AND TUESDAY... .TONIGHT...PERIODS OF SHOWERS OR THUNDERSTORMS...RAIN COULD BE HEAVY AT TIMES. LOWS IN THE MID TO UPPER 50S. WIND EAST TO NORTHEAST 10 TO 15 MPH. CHANCE OF RAIN 80 PERCENT. AIZ... .TONIGHT...CLOUDY WITH OCCASSIONAL SHOWERS OR THUNDERSTORMS. LOWS IN THE UPPER 40S TO LOW 50S. WIND EAST TO NORTHEAST 15 TO 25 MPH. RAIN CHANCE 60 PERCENT. SGF RC 050/055 047/060 047 07886 JLN RC 050/057 048/062 049 07886 SS
In the hours before
Special weather statement, Apr 27, 6:04 PM CDT, 3 hours 22 minutes before
MOZ058-070>071-081>083-092-096>098-104>106-280000- SPECIAL WEATHER STATEMENT...CORRECTED FOR AFOS HEADER... NATIONAL WEATHER SERVICE SPRINGFIELD MO 604 PM CDT MON APR 27 1998 ...TORNADO WATCH FOR SOUTHWEST AND SOUTH CENTRAL MISSOURI HAS BEEN CANCELLED... THE TORNADO WATCH THAT COVERED AREAS EAST OF A LINE FROM VIENNA TO MARSHFIELD TO BRANSON LINE HAS BEEN CANCELLED. BETTER INSTABILITY...SHEAR AND UPPER LEVEL DYNAMICS HAVE MOVED WELL EAST OF THE AREA. THEREFORE THE WATCH HAS BEEN CANCELLED THREE HOURS EARLY. IF YOU ARE TRAVELLING TO THE BOOTHEEL OF MISSOURI...NORTHEAST ARKANSAS AND THE MEMPHIS AREA...STAY TUNED TO NOAA WEATHER RADIO AS THIS AREA IS STILL UNDER A TORNADO WATCH. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MOST OF THE AREA FOR TONIGHT. GORDON
Special weather statement, Apr 27, 7:50 PM CDT, 1 hour 36 minutes before
KSZ073-097-101-MOZ066-077-088-093-280115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 750 PM CDT MON APR 27 1998 THE FOLLOWING STATEMENT IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARTON JASPER NEWTON VERNON INCLUDING THE TOWNS OF... PITTSBURG JOPLIN FORT SCOTT NEVADA NEOSHO LAMAR COLUMBUS ...FLASH FLOOD WARNINGS FOR BOURBON...CRAWFORD AND CHEROKEE COUNTIES IN KANSAS AND VERNON...BARTON...JASPER AND NEWTON COUNTIES OF MISSOURI HAVE BEEN ALLOWED TO EXPIRE... ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... LOCALLY HEAVY RAINFALL HAS ENDED OVER THE AREA. IN ADDITION... LAW ENFORCEMENT AND VOLUNTEER WEATHER OBSERVERS REPORT THAT RUNOFF FROM THIS AFTERNOONS LOCALLY HEAVY RAIN HAS ENDED FOR ALL PRACTICAL PURPOSES. CREEKS AND STREAMS HAVE RECEDED ENOUGH TO ALLOW LOW WATER BRIDGE CROSSINGS TO BE SAFELY DRIVEABLE ONCE AGAIN. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR FURTHER UPDATES... GORDON
Special weather statement, Apr 27, 7:50 PM CDT, 1 hour 36 minutes before
KSZ073-097-101-MOZ066-077-088-093-280115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 750 PM CDT MON APR 27 1998 THE FOLLOWING STATEMENT IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARTON JASPER NEWTON VERNON INCLUDING THE TOWNS OF... PITTSBURG JOPLIN FORT SCOTT NEVADA NEOSHO LAMAR COLUMBUS ...FLASH FLOOD WARNINGS FOR BOURBON...CRAWFORD AND CHEROKEE COUNTIES IN KANSAS AND VERNON...BARTON...JASPER AND NEWTON COUNTIES OF MISSOURI HAVE BEEN ALLOWED TO EXPIRE... ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... LOCALLY HEAVY RAINFALL HAS ENDED OVER THE AREA. IN ADDITION... LAW ENFORCEMENT AND VOLUNTEER WEATHER OBSERVERS REPORT THAT RUNOFF FROM THIS AFTERNOONS LOCALLY HEAVY RAIN HAS ENDED FOR ALL PRACTICAL PURPOSES. CREEKS AND STREAMS HAVE RECEDED ENOUGH TO ALLOW LOW WATER BRIDGE CROSSINGS TO BE SAFELY DRIVEABLE ONCE AGAIN. STAY TUNED TO NOAA WEATHER RADIO OR THIS STATION FOR FURTHER UPDATES... GORDON
Special weather statement, Apr 27, 7:58 PM CDT, 1 hour 28 minutes before
MOZ058-070>071-081>083-092-096>098-104>106-280000- SPECIAL WEATHER STATEMENT...CORRECTED FOR AFOS HEADER... NATIONAL WEATHER SERVICE SPRINGFIELD MO 604 PM CDT MON APR 27 1998 ...TORNADO WATCH FOR SOUTHWEST AND SOUTH CENTRAL MISSOURI HAS BEEN CANCELLED... THE TORNADO WATCH THAT COVERED AREAS EAST OF A LINE FROM VIENNA TO MARSHFIELD TO BRANSON LINE HAS BEEN CANCELLED. BETTER INSTABILITY...SHEAR AND UPPER LEVEL DYNAMICS HAVE MOVED WELL EAST OF THE AREA. THEREFORE THE WATCH HAS BEEN CANCELLED THREE HOURS EARLY. IF YOU ARE TRAVELLING TO THE BOOTHEEL OF MISSOURI...NORTHEAST ARKANSAS AND THE MEMPHIS AREA...STAY TUNED TO NOAA WEATHER RADIO AS THIS AREA IS STILL UNDER A TORNADO WATCH. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MOST OF THE AREA FOR TONIGHT. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:26 PM CDT | Flash Flood Warning | SGF | Wright | 5 hr |
| Apr 28, 6:23 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster | 4 hr |
| Apr 28, 6:23 AM CDT | Flash Flood Warning | SGF | Douglas, Wright | 4 hr |
| Apr 28, 6:23 AM CDT | Flash Flood Warning | SGF | Ozark | 4 hr |
| Apr 28, 10:36 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 7 hr |
| Apr 28, 10:36 AM CDT | Flash Flood Warning | SGF | Wright | 7 hr |
| Apr 28, 11:38 AM CDT | Flash Flood Warning | SGF | Benton, Hickory, St. Clair | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.